Re: depro provera failure and the effects on the fetus


[ Follow Ups ] [ Post Followup ] [ Epigee Birth Control Guide Bulletin Board ]


Posted by mary on March 19, 2001:
In Reply to: Re: depro provera failure and the effects on the fetus posted by Lisa on January 11, 2001:
>>  I was doing a search on Depo-Provera and came across your postings. Below is some information I have learned about the shot.

>>  Depo-Provera's usual progestin mechanisms of action are to:
>>  Suppress ovulation &/or alter mucuous in the cervix; or alter the endometrium, which is the lining of the uterus. If the latter action occurs, the fertilized egg (human embryo) will not be able to implant in his mother's womb and will die. This action is abortative.

>>  When a woman stops the injections, it may take as long as one year for her fertility to be restored, if ever. Because no long-term studies have yet examined this question, especially in the case of women under the age of 18, no one knows how often the use of this injection can result in permanent sterilization. Additionally, there are no studies at this time that assure the user that her future children will not in some way be harmed because she used Depo-Provera before she became pregnant.

>>  The Physicians Desk Reference goes into great detail about what can happen to a child who is living in the womb during the time when Depo-Provera might be given. Complications to a fetus include, low birth weight, birth defects and fetal death. To ensure that Depo-Provera is not administered inadvertently to a pregnant woman, it is important the first injection be given only during the first 5 days after the onset of a normal menstrual period [or] within five days postpartum if not breast feeding and if breast feeding, at the sixth week postpartum...

>>  Is Depo-Provera safe for the woman who is using it? Here are a few facts you should know that your doctor may not tell you:
>>  In 1990, in "Issues in Reproductive Genetic Engineering," Claire D.F. Parsons recorded the following complaints from women who had used Depo-Provera: "headaches, abdominal discomfort, anxiety and nervousness, adrenal suppression, weight gain, hair loss, decreased libido, mood swings, dizziness, fatigue, allergic reactions and severe mental depression. Such effects cannot be reversed quickly."
>>  In the "Journal of the American Medical Association" 3/8/95, pp.799-804, it is stated that "women using Depo-Provera should be informed of the possibility that the contraceptive might accelerate the growth of occult cancers."
>>  In "Family Planning Perspectives", 7-8/95, p.183, it states "women who take the injection 'may have a slightly increased risk of cervical cancer.'"

>>  Hope this helps. For more information on Depo-Provera, do a search for "Depo-Provera" and you will come up with more information.
>> I heard that if you have intercourse while you were drunk that it would weaken the effects of the shot. Is this true? Because I know that they say this about the pill. Also I heard the same about antibiotics and birth control. If anyone knows anything about this, please let me know.






Follow Ups:



Post a Followup
Name:
E-Mail:
Subject:
Comments:

Optional Link URL:
Link Title:
Optional Image URL:


[ Follow Ups ] [ Post Followup ] [ Epigee Birth Control Guide Bulletin Board ]